Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On coumadin. Stung by bee. Why is it swollen and itchy?

I am on coumadin and got stung by a bee twice yesterday afternoon. It is a little swollen and it itches and is very warm to touch. It happened by my left arm pit and the redness and itching has continued to spread and now down past my elbow in less then 48 hours. Is there something i am missing about bees with being on this medication?
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the query,

Bee sting can cause swelling,

However a you are on coumadin you need to take extra precautions.

Coumadin is a blood thinner and hence can cause increase in swelling.

There is also a chance of bacterial infection.

Take a course of antibiotics.

Apply an antibacterial cream like mupirocine.

Hot fomentation is also good,

It will reduce the pain and decrease swelling.

Take an anti histamine like cetrizine.

Let me know if you have any other doubt.

you can ask a direct question to me on this forum, following the below link.

Wishing you a good health.
Thank you
Answered: Sat, 14 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor